Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jun 7, 2006, 4:00 AM CDT for Walton County, Florida. It took effect at Jun 7, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 4:00 AM CDT (09:00 UTC)
- In effect from
- Jun 7, 2006, 11:00 AM CDT
- Expired
- Jun 7, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 070856 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 400 AM CDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 7 PM CDT TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE WESTERN FLORIDA PANHANDLE TODAY. AFTERNOON RELATIVE HUMIDITY WILL RANGE FROM 25 TO 30 PERCENT FOR MOST AREAS LATE THIS MORNING AND AFTERNOON. MOISTURE VALUES WILL INCREASE FOR THE SECOND HALF OF THE WEEK. FLZ001>006-008-072100- /O.UPG.KMOB.FW.A.0042.060607T1700Z-060608T0000Z/ /O.NEW.KMOB.FW.W.0050.060607T1600Z-060608T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 400 AM CDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:00 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 7, 3:00 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT WED JUN 7 2006
.SHORT TERM...(TODAY AND TONIGHT)...THE WEAKENING MESOSCALE
CONVECTIVE SYSTEM MOVING SOUTH JUST WEST OF THE SABINE RIVER WILL
SEND SOME UPPER LEVEL CLOUDS TO THE WESTERN PORTION OF THE FORECAST
AREA...OTHERWISE MOSTLY SUNNY SKIES WILL PREVAIL. A RETURN OF
MOISTURE TO THE REGION BELOW 700 MB ENSUES LATER THIS AFTERNOON AND
CONTINUES THROUGH TONIGHT AS A SHALLOW TROF/WEAK TRAILING
FRONT...ASSOCIATED WITH A SYSTEM OFF THE NEW ENGLAND COAST...SETTLES
INTO THE AREA. AS SHALLOW RIDGING OVER THE AREA SHIFTS EASTWARD IN
RESPONSE TO THE APPROACHING TROF...DEEPER MOISTURE WEST OF THE AREA
WILL LIKEWISE BEGIN TO ADVANCE EASTWARD. ALTHOUGH MODEL SOUNDINGS
DEPICT AN ATMOSPHERE WHOSE ABILITY TO SUPPORT CONVECTION IS DUBIOUS
AT BEST...WILL MAINTAIN SMALL POPS OVER THE WESTERN PORTION OF THE
AREA WHERE MOISTURE RETURN AND MILD MID LEVEL SUPPORT FROM A
SHORTWAVE SYSTEM WILL BE PRESENT. WILL LEAVE IN SMALL POPS FOR
TONIGHT AS THE POSSIBILITY EXISTS OF A MESOSCALE CONVECTIVE SYSTEM
DEVELOPING NORTH OF THE AREA THIS AFTERNOON ALONG THE APPROACHING
TROF/FRONT AND AIDED BY A SHORTWAVE SEEN IN THE WATER VAPOR LOOP
ACROSS SOUTHERN MISSOURI/ILLINOIS. OTHERWISE...TEMPERATURES REMAIN
NEAR SEASONABLE LEVELS. /29
(THURSDAY AND FRIDAY)...UPPER LEVEL RIDGE WILL CONTINUE TO EXPAND
EASTWARD THROUGH THIS PERIOD. A WEAK FRONTAL BOUNDARY WILL MOVE
SOUTHWARD INTO THE AREA ON THURSDAY. THERE IS NOT MUCH LIFT
ASSOCIATED W/ THIS BOUNDARY ALSO A LACK OF DEEP LAYER MOISTURE W/ PW
VALUES BELOW 1.4 INCHES. GFS HAS COMPLETELY BACKED OFF ON ITS POP
FORECAST WHILE THE ETA MAINTAINS ISOLATED POPS. THE WEAK FRONT ALONG
W/ AFTERNOON SEA BREEZE DEVELOPMENT MAY BE ENOUGH FOR SOME ISOLATED
DEVELOPMENT AS THE BOUNDARY WORKS SOUTHWARD. THE FRONT LOOKS TO
STALL AND WASH OUT ALONG THE COAST ON FRIDAY AS UPPER LEVEL RIDGING
STRENGTHENS FURTHER. MAINTAINED VERY SMALL POPS MAINLY NEAR THE
COAST. ONLY FLY IN THE OINTMENT THIS PERIOD WOULD BE CONVECTIVE
COMPLEX DEVELOPMENT THAT RIDES DOWN THE EASTERN SIDE OF THE RIDGE
AND INTO THE AREA AS WE HAVE SEEN THE PAST SEVERAL NIGHTS TO OUR
WEST. DO NOT SEE ANY EVIDENCE OF THIS AT THIS TIME...BUT WILL HAVE
TO MONITOR. OTHERWISE...TEMPERATURES CONTINUE ABOVE NORMAL LEVELS.
/13
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...UPPER RIDGE WILL
CONTINUE ITS EXPANSION EASTWARD ON SATURDAY MAKING FOR THE WARMEST
TEMPS WE HAVE SEEN SO FAR THIS YEAR IN MOST AREAS. BUILDING UPPER
HEIGHTS WILL LEAD TO TEMPS IN THE MID AND UPPER 90S ACROSS THE
INTERIOR AREAS W/ LOW TO MID 90S CLOSER TO THE COAST. THE BUILDING
UPPER LEVELS HEIGHTS WILL ALSO HELP SUPPRESS AFTERNOON SHOWER AND
THUNDERSTORMS DEVELOPMENT. HOWEVER W/ SUCH WARM SFC TEMPS MAKING FOR
EXTREME LOW LEVEL LAPSE RATES AND PW VALUES RECOVERING TO NEAR 1.6
INCHES...HAVE KEPT AN ISOLATED POP IN THE FORECAST WITH THE BEST
CHANCE ALONG THE SEA BREEZE. HOT AFTERNOON TEMPS COMBINED W/
INCREASING HUMIDITY VALUES WILL LEAD TO AFTERNOON HEAT INDEX VALUES
IN THE 100-105 RANGE SAT. CHANCES OF RAIN GRADUALLY INCREASE FROM
ISOLATED ON SUNDAY TO SCATTERED BY WEDNESDAY AS THE EASTERN US
TROUGH AGAIN AMPLIFIES OVER THE EAST ALLOWING FRONTAL BOUNDARIES TO
MAKE IT TOWARD THE AREA. /13
&&
.MARINE...LIGHT WINDS CONTINUE THROUGH SUNDAY OVER THE MARINE AREA.
AN ONSHORE FLOW DEVELOPS TODAY IN RESPONSE TO DIURNAL HEATING AND
THE TROF/WEAK FRONT APPROACHING FROM THE NORTH. WINDS BECOME
WESTERLY TONIGHT AS THE TROF STALLS OVER THE INLAND AREA THEN RETURN
TO AN ONSHORE FLOW ON THURSDAY WITH DAYTIME HEATING. THE FRONT
SLIPS OFFSHORE THURSDAY NIGHT THEN DISSIPATES WITH RIDGING
STRENGTHENING SLIGHTLY OVER THE NORTHERN GULF. AN ONSHORE FLOW
RETURNS ON FRIDAY AND CONTINUES THROUGH SUNDAY. /29
&&
.FIRE WEATHER...RED FLAG CONDITIONS AGAIN EXPECTED ACROSS THE
WESTERN FLORIDA PANHANDLE TODAY. CRITERIA ACROSS THE ALABAMA
COUNTIES ARE NOT BEING MET OUTSIDE OF HUMIDITY VALUES SO WILL NOT
ISSUE AN RFW THERE. MOISTURE LEVELS RECOVER ON WEDNESDAY THROUGH THE
END OF THE WEEK PRECLUDING FIRE WEATHER HEADLINES AFTER TODAY. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 89 69 93 71 / 10 20 10 0
PENSACOLA 88 71 90 73 / 10 10 10 0
DESTIN 87 72 88 74 / 10 10 10 0
EVERGREEN 90 65 92 66 / 10 10 10 0
WAYNESBORO 90 66 93 66 / 10 20 10 0
CAMDEN 91 68 92 69 / 10 20 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
13/CULLEN
29/EVERSOLEHazardous weather outlook, Jun 6, 5:00 AM CDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT TUE JUN 6 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-062300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INCREASING MOISTURE ALONG WITH AN APPROACHING FRONTAL BOUNDARY WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION ON WEDNESDAY AND THURSDAY. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO BRIEFLY SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALSO CAUSE HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH COULD CAUSE SOME MINOR URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.